MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7210424
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a right shoulder stabilization, when the surgeon was trying to pass the accupass through the labral tissue, the tip of the accupass bent upwards blunting the end, when it was being removed from the joint, the shaft broke away from the handle.Surgeon then attempted to use a firstpass mini, then a firstpass standard and at the end doctor required to use a champion passer (stryker).It is unknown if there was a delay in the procedure, no further complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: one 7210424 accupass 45 degree suture shuttle used for treatment, was not returned for evaluation.Due to product unavailability, evaluation was limited.Ifu confirms recommendations and precautionary statements for proper use of product.Factors affecting device performance include: device ability, surgical ability and surgical site preparation according to instructions for use (ifu).Influences that could compromise product integrity include: 1) rolling the monofilament advancement roller wheels back forth.2) inadvertent twisting or bending of the product.3) entanglement with guide wire or other instrument.4) inadvertent use of excess torque or force.5) incompatible monofilament size for specific shuttle.6) inadvertent reuse of a single use device.Per ifu: ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.As with any surgical instrument, careful attention should be exercised to assure that excessive force is not placed on the instrument.Excessive forces can result in failure of the instrument.¿ rolling the wheels forward and backward may initiate tangling or wrapping of the monofilament around the wheels.The roller wheels perform best with continuous movement in the same direction.Please note: monofilament advances with rotation of wheels in a backward direction toward the user.Keeping light tension on the tail of the filament helps the roller feed smoothly.Please note: monofilament advances with rotation of wheels in a backward direction toward the user.Keeping light tension on the tail of the filament helps the roller feed smoothly.Complaint history review indicated a similar allegation for the lot number reported.Batch review indicated no condition, product or procedure failure that supported the allegation.Product met specifications upon release to distribution.No additional actions required at this time.Should objective evidence become available, the complaint may be revisited.

Brand Name
ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10176340
Report Number1219602-2020-00939
Device Sequence Number2560739
Product Code LXH
UDI-Device Identifier03596010534453
UDI-Public03596010534453
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/04/2022
Device Model Number7210424
Device Catalogue Number7210424
Device Lot Number2040027
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;